Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 674, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 13, 2001, 2:50 AM CDT for Morehouse Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2001, 2:50 AM CDT (07:50 UTC)
- Expired
- Oct 13, 2001, 3:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Morehouse Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WUUS54 KJAN 130751 SVRJAN LAC067-130815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 250 AM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 315 AM CDT * AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF BASTROP...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MOREHOUSE PARISH DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:15 PM CDT, 11 hours 35 minutes earlier.
Area forecast discussion, Oct 12, 3:15 PM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT FRI OCT 12 2001 ...ANOTHER SIGNIFICANT SEVERE WEATHER EVENT IS SHAPING UP FOR THE ENTIRE FORECAST AREA FROM SATURDAY INTO SATURDAY EVENING... PREVIOUS AVN/ETA MODEL DIFFERENCES FOR SATURDAY HAVE FINALLY DIMINISHED FOR SATURDAYS FORECAST. THE AVN MODEL HAS SLOWED THE SYSTEM DOWN A BIT. STRONG LOW LEVEL WIND FLOW SHOULD INTENSIFY TONIGHT...BRINGING PRECIPITABLE VALUES TO TO AROUND 2 INCHES OVER MOST OF THE REGION BY MID DAY SATURDAY. SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE ACROSS THE REGION TONIGHT WITH WIDESPREAD RAINFALL EXPECTED ACROSS THE LOWER MISSISSIPPI ON SATURDAY. OVERCAST SKIES ON SATURDAY SHOULD LIMIT INSTABILITY SOMEWHAT...BUT STRONG LOW LEVEL JET AND THE FORECAST MID TO UPPER LEVEL WINDS WILL ALLOW FOR SUFFICIENT SHEAR FOR DEVELOPMENT OF SEVERE THUNDERSTORMS ON SATURDAY. (A 100 KNOT SOUTH-SOUTHWESTERLY JET SHOULD BE ACROSS WESTERN PORTIONS OF THE FORECAST AREA BY SATURDAY AFTERNOON.) STRONG WINDS AND POSSIBLY TORNADOES WILL BE THE MAIN THREAT...BUT LARGE HAIL WILL ALSO BE POSSIBLE. THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LARGE AMOUNTS OF RAINFALL ACROSS THE REGION WITH WIDESPREAD ONE TO THREE INCH AMOUNTS LIKELY...ESPECIALLY SOUTH OF INTERSTATE 20. SOME LOCATIONS COULD RECEIVE THREE TO FIVE INCH AMOUNTS. THIS HEAVY RAINFALL WILL BE THE BIGGEST PROBLEMS ACROSS SOUTHERN AND WESTERN PORTIONS OF THE FORECAST AREA WHERE RAINFALL AMOUNTS WERE HEAVIEST THURSDAY (LOCALLY THREE TO FIVE INCHES). RAIN SHOULD FINALLY MOVE OUT OF EASTERN PORTIONS OF THE FORECAST AREA BY SUNDAY MORNING WITH COOL AND DRY NORTHWESTERLY WINDS. DRY SUNNY WEATHER WITH SEASONAL FALL TEMPERATURES ARE EXPECTED BY MONDAY. TEMPERATURES...EXPECT MINIMAL DIURNAL TEMPERATURE RANGE THROUGH TOMORROW AS SOUTHERLY WINDS KEEP SKIES MOSTLY CLOUDY TONIGHT WITH LITTLE DROP IN TEMPERATURES. EXPECT CLOUDS ON SATURDAY TO KEEP MAXIMUM TEMPERATURES GENERALLY IN THE 70S. WILL STICK CLOSEST TO THE SMALLER TEMPERATURE RANGE OF NGM MOS THROUGH SATURDAY...THEN WILL EDGE CLOSER TO AVN MOS GUIDANCE FROM SATURDAY NIGHT INTO MONDAY MORNING. EXTENDED...EXPECT BEAUTIFUL FALL WEATHER WITH NEAR SEASONAL TEMPERATURES FROM TUESDAY THROUGH FRIDAY AS HIGH PRESSURE DOMINATES THE REGION. .PRELIM NUMBERS... JAN 073/079/063/074 8+90 MEI 072/079/064/075 8+91 .JAN... MS...NONE. LA...NONE. AR...NONE. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 31 min |
| Oct 13, 7:27 AM CDT | Tornado Warning | JAN | Catahoula, Concordia | 33 min |
| Oct 13, 7:42 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 33 min |
| Oct 13, 8:07 AM CDT | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.